Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2004, Issue 5, Pages 371-385
http://dx.doi.org/10.1155/S108533750430624X

On sampling expansions of Kramer type

Department of Mathematics, National and Capodistrian University of Athens, Panepistimioupolis, 157 84 Athens, Greece

Received 31 October 2002

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We treat some recent results concerning sampling expansions of Kramer type. The linkof the sampling theorem of Whittaker-Shannon-Kotelnikov with the Kramer sampling theorem is considered and the connection of these theorems with boundary value problems is specified. Essentially, this paper surveys certain results in the field of sampling theories and linear, ordinary, first-, and second-order boundary value problems that generate Kramer analytic kernels. The investigation of the first-order problems is tackled in a joint work with Everitt. For the second-order problems, we refer to the work of Everitt and Nasri-Roudsari in their survey paper in 1999. All these problems are represented by unbounded selfadjoint differential operators on Hilbert function spaces, with a discrete spectrum which allows the introduction of the associated Kramer analytic kernel. However, for the first-order problems, the analysis of this paper is restricted to the specification of conditions under which the associated operators have a discrete spectrum.